Translator Disclaimer
January 1999 Rotation Numbers For Linear Stochastic Differential Equations
Ludwig Arnold, Peter Imkeller
Ann. Probab. 27(1): 130-149 (January 1999). DOI: 10.1214/aop/1022677256

Abstract

Let $dx=\sum_{i=0}^{m}A_ix\circ dW^i$ be a linear SDE in $\mathbb{R}^d$, generating the flow $\Phi_t$ of linear isomorphisms. The multiplicative ergodic theorem asserts that every vector $v\in\mathbb{R}^d\backslash\{0\}$ possesses a Lyapunov exponent (exponential growth rate) $\lambda(v)$ under $\Phi_t$, which is a random variable taking its values from a finite list of canonical exponents $\lambda_i$ realized in the invariant Oseledets spaces $E_i$. We prove that, in the case of simple Lyapunov spectrum, every 2-plane $p$ in $\mathbb{R}^d$ possesses a rotation number $\rho(p)$ under $\Phi_t$ which is defined as the linear growth rate of the cumulative inffinitesimal rotations of a vector $v_t$ inside $\Phi_t(p)$. Again, $\rho(p)$ is a random variable taking its values from a finite list of canonical rotation numbers $\rho_{ij}$ realized in span $(E_i, E_j)$. We give rather explicit Furstenberg-Khasminski-type formulas for the $\rho_{i,j}$. This carries over results of Arnold and San Martin from random to stochastic differential equations, which is made possible by utilizing anticipative calculus.

Citation

Download Citation

Ludwig Arnold. Peter Imkeller. "Rotation Numbers For Linear Stochastic Differential Equations." Ann. Probab. 27 (1) 130 - 149, January 1999. https://doi.org/10.1214/aop/1022677256

Information

Published: January 1999
First available in Project Euclid: 29 May 2002

zbMATH: 0944.60065
MathSciNet: MR1681134
Digital Object Identifier: 10.1214/aop/1022677256

Subjects:
Primary: 60H10, 93E03
Secondary: 34D08, 34F05

Rights: Copyright © 1999 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.27 • No. 1 • January 1999
Back to Top